Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 323, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2008, 4:17 PM EDT for Harris County, Georgia. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 11, 2008, 4:35 PM EDT
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Harris County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:20 PM EDT | TSTM WND DMG | Whitesville, GA | 8-10 TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 112017 SVRFFC GAC145-112100- /O.NEW.KFFC.SV.W.0323.080611T2017Z-080611T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 417 PM EDT WED JUN 11 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HARRIS COUNTY IN WEST CENTRAL GEORGIA * UNTIL 500 PM EDT * AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITESVILLE...MOVING WEST AT 8 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3275 8511 3286 8516 3286 8497 3276 8500 TIME...MOT...LOC 2017Z 095DEG 7KT 3280 8508 $$
1 follow-up statement
000 WWUS52 KFFC 112035 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 PM EDT WED JUN 11 2008 GAC145-112045- /O.CAN.KFFC.SV.W.0323.000000T0000Z-080611T2100Z/ HARRIS GA- 435 PM EDT WED JUN 11 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARRIS COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHWESTERN HARRIS COUNTY AND SEVERE WEATHER IS NO LONGER EXPECTED. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3275 8511 3286 8516 3286 8497 3276 8500 TIME...MOT...LOC 2035Z 095DEG 7KT 3280 8512 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:08 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 11, 3:08 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 308 PM EDT WED JUN 11 2008 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... A WEAK UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS GEORGIA THROUGH FRIDAY NIGHT. A SURFACE TROUGH CURRENTLY OVER CENTRAL GEORGIA WILL PERSIST AT LEAST THROUGH THURSDAY...AND SHOULD KEEP HELPING TO ENHANCE CONVECTIVE COVERAGE AS THESE DIURNAL PULSE STORMS OCCUR EACH AFTERNOON AND EVENING. AFTERNOON HIGHS WILL BE A BIT COOLER EACH DAY AS UPPER RIDGE WEAKENS AND WE START TAPPING INTO A SLIGHTLY COOLER AIRMASS OVER THE ATLANTIC. DEWPOINTS EXPECTED TO HOLD PRETTY STEADY IN THE 60S...SO EXPECT LITTLE CHANGE IN RECENT DAYS PATTERN OF AFTERNOON/EVENING CU AND THUNDERSTORM DEVELOPMENT. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE UPPER RIDGE BEGINS TO ERODE TO OUR NORTHWEST ON SATURDAY AS A TROUGH CROSSES THE NORTH CENTRAL STATES. SEVERAL MODELS INCLUDING THE SREF/GFS/ECMWF ARE IN REASONABLY GOOD AGREEMENT WITH THE LARGER SCALE PATTERN OF INCREASING THE MID/UPPER FLOW OVER THE TENNESSEE VALLEY AND BRINGING A FEW SUBTLE SHORTWAVES THROUGH ON WEST/NORTHWEST FLOW AS A SURFACE BOUNDARY PUSHES INTO THE SOUTHERN APPALACHIANS BY SATURDAY. THIS SHOULD ENHANCE THUNDERSTORM COVERAGE OVER THE WEEKEND WITH AN EVENTUAL CARVING OUT OF AN UPPER TROUGH BRINGING SLIGHTLY COOLER TEMPERATURES TOWARD THE MIDDLE OF NEXT WEEK. RRH && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 91 66 89 67 / 20 30 10 30 20 ATLANTA 72 89 69 86 69 / 20 30 20 30 20 BLAIRSVILLE 66 87 62 84 63 / 20 30 5 30 30 CARTERSVILLE 67 91 66 87 66 / 20 30 10 40 30 COLUMBUS 73 91 71 88 71 / 30 40 30 40 20 GAINESVILLE 71 88 68 86 67 / 20 30 5 30 20 MACON 71 92 68 92 69 / 20 40 20 30 20 ROME 69 90 69 89 69 / 20 30 10 40 30 PEACHTREE CITY 68 89 66 86 66 / 20 30 20 30 20 VIDALIA 69 92 68 94 67 / 20 40 10 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 11, 6:28 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 628 AM EDT WED JUN 11 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 628 AM EDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS AND ISOLATED SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GA. .SYNOPSIS... WEAK HIGH PRESSURE ACROSS THE TENNESSEE VALLEY AND ACROSS CENTRAL FLORIDA SHOULD KEEP THE COLD FRONT OVER GEORGIA FAIRLY STATIONARY TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND HAIL. THE BEST PLACE FOR THUNDERSTORM DEVELOPMENT WILL BE NORTH AND CENTRAL GEORGIA BETWEEN 2 PM AND 10 PM TODAY. .DISCUSSION... A COLD FRONT HAS STALLED JUST SOUTH OF ATLANTA AND IS EXPECTED TO STAY FAIRLY STATIONARY THROUGH TONIGHT. MODERATE INSTABILITY IS FORECAST TO DEVELOP ACROSS THE AREA TODAY WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AS TEMPERATURES SOAR INTO THE 90S. CAPES AROUND 1500...LIFTED INDICES IN THE MINUS 2 TO MINUS 4 RANGE...AND WEAK UPPER LEVEL WINDS SUGGEST A FAIRLY UNORGANIZED PULSE STORM ENVIRONMENT. STEEPENING LOW-LEVEL LAPSE RATES ALSO INDICATE A MARGINAL WIND DAMAGE THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER.
In the hours before
Local storm report, Jun 11, 3:57 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL TALBOTTON 32.68N 84.54W
06/11/2008 E0.25 INCH TALBOT GA COUNTY OFFICIAL
ENGLISH PEA SIZE HAIL REPORTED.
&&
SNELSONSpecial weather statement, Jun 11, 4:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 PM EDT WED JUN 11 2008 GAZ090-112030- 406 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING AND PEA SIZED HAIL IN CHATTAHOOCHEE COUNTY UNTIL 430 PM EDT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT BENNING AND MOVING WEST AT 15 MPH. WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES ACROSS CHATTAHOOCHEE COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE JAMESTOWN...CUSSETA...FORT BENNING SOUTH AND FORT BENNING.
Local storm report, Jun 11, 4:08 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 5 E HAWKINSVILLE 32.28N 83.39W
06/11/2008 PULASKI GA EMERGENCY MNGR
4 BUILDINGS DAMAGED AT A HORSE RACING FACILITY
&&
SNELSONSpecial weather statement, Jun 11, 4:10 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 410 PM EDT WED JUN 11 2008 GAZ067-112045- 410 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN MERIWETHER COUNTY UNTIL 445 PM EDT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LONE OAK...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS NORTH MERIWETHER COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LONE OAK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Jun 11, 4:14 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 414 PM EDT WED JUN 11 2008 GAZ066-078-112045- 414 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 40 MPH AND FREQUENT LIGHTNING IN HARRIS AND TROUP COUNTIES UNTIL 445 PM EDT... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM ABOUT 5 MILES SOUTHWEST OF MOUNTVILLE TO NEAR WHITESVILLE...AND MOVING WEST AT 25 MPH. WIND GUSTS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITESVILLE...MOUNTVILLE...JONES CROSSROADS... LA GRANGE...LONG CANE...WEST POINT AND ABBOTTSFORD.
Local storm report, Jun 11, 4:17 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG GREENVILLE 33.03N 84.72W
06/11/2008 MERIWETHER GA EMERGENCY MNGR
ONE TREE DOWN IN GREENVILLE...BLOCKING INTERSECTION OF US
HWY 27 AND GA HWY 18
&&
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 34 min |
| Jun 11, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 45 min |
| Jun 11, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 39 min |
| Jun 11, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski | 42 min |
| Jun 11, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs | 44 min |
| Jun 11, 3:38 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 52 min |
| Jun 11, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 51 min |
| Jun 11, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 46 min |
| Jun 11, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton | 38 min |
| Jun 11, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 25 min |
| Jun 11, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 51 min |
| Jun 11, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 46 min |
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Floyd, Gordon, Paulding, Pickens and 1 more | 50 min |
| Jun 11, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington, Wilkinson | 39 min |
| Jun 11, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 41 min |
| Jun 11, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union | 39 min |
| Jun 11, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray, Pickens, Whitfield | 50 min |
| Jun 11, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon, Murray, Polk | 64 min |
| Jun 11, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren, Washington | 42 min |
| Jun 11, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe, Wilkes | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.